Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 10, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 11, 2017, 4:45 AM MST for Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 11, 2017, 9:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2017, 4:45 AM MST (11:45 UTC)
- In effect from
- Mar 11, 2017, 9:00 PM MST
- Expired
- Mar 12, 2017, 10:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 52 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4316 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS74 KEPZ 111145 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 445 AM MST Sat Mar 11 2017 ...Strong winds along west slopes of mountains tonight as a strong cold front moves in from the east... .A strong cold front will push in from the east this evening into Sunday morning, creating gusty winds. Winds will generally increase out of the east at 15 to 30 mph, but along west slopes of mountains and through east-west mountain gaps gusty winds will increase to 45 mph. These winds will continue into Sunday morning, finally decreasing shortly after sunrise. NMZ411-TXZ418-420-112300- /O.NEW.KEPZ.WI.Y.0010.170312T0400Z-170312T1600Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 445 AM MST Sat Mar 11 2017 ...WIND ADVISORY IN EFFECT FROM 9 PM MST THIS EVENING TO 10 AM MDT SUNDAY... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect from 9 PM MST this evening to 10 AM MDT Sunday. * TIMING...Winds will turn east to northeast shortly after sunset and reach their strongest speeds by midnight. * WINDS...Daytime winds west to 10 mph will increase to east at 15 to 30 mph later tonight. Wind gusts to 45 mph along west slopes of mountains. * IMPACTS...Strong winds will make handling of vehicles difficult, especially in cross wind situations. Some blowing dust is possible, though not likely to significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
3 follow-up statements
763 WWUS74 KEPZ 112237 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 337 PM MST Sat Mar 11 2017 ...Strong winds along west slopes of mountains tonight as a strong cold front moves in from the east... .A strong cold front will push in from the east overnight, bringing gusty winds to the area. Winds will be worst along the west-facing slopes of area mountain ranges in the El Paso and Las Cruces areas, including the Huecos, Franklins and Organ Mountains. Winds in these favored areas will gust 45 to 55 mph. NMZ411-TXZ418-420-120700- /O.CON.KEPZ.WI.Y.0010.170312T0400Z-170312T1600Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 337 PM MST Sat Mar 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM MST THIS EVENING TO 10 AM MDT SUNDAY... * TIMING AND WINDS...Winds will shift to the east and northeast after sunset, with gusts increasing to 45 to 55 mph. The strongest gusts will occur between 10 PM and 3 AM. * IMPACTS...Strong winds will make handling of vehicles difficult, especially in cross wind situations. Some blowing dust is possible, though not likely to significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hardiman
819 WWUS74 KEPZ 120726 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 1226 AM MST Sun Mar 12 2017 ...Strong winds along west slopes of mountains tonight as a strong cold front moves in from the east... .A strong cold front will push across the area from the east overnight, bringing gusty winds. Winds will be strongest along the west-facing slopes of area mountain ranges in the El Paso and Las Cruces areas, including the Huecos, Franklins and Organ Mountains. Winds in these favored areas will gust 45 to 55 mph. NMZ411-TXZ418-420-121300- /O.CON.KEPZ.WI.Y.0010.000000T0000Z-170312T1600Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 1226 AM MST Sun Mar 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * TIMING AND WINDS...Winds will from the east and northeast, with gusts increasing to 45 to 55 mph. The strongest gusts will occur until 6 AM. * IMPACTS...Strong winds will make handling of vehicles difficult, especially in cross wind situations. Some blowing dust is possible, though not likely to significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Fausett
215 WWUS74 KEPZ 121253 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 653 AM MDT Sun Mar 12 2017 ...Strong winds along west slopes of mountains until about mid morning... .A strong cold front pushed across the area Saturday night and is now near the Arizona border. Strong gusty winds developed last night, and although they have diminished a bit, will remain strong until mid morning. Winds will be strongest along the west facing slopes of area mountain ranges in the El Paso and Las Cruces areas, including the Huecos, Franklins and Organ Mountains. Winds in these favored areas will gust from 35 to 45 mph. NMZ411-TXZ418-420-121600- /O.CON.KEPZ.WI.Y.0010.000000T0000Z-170312T1600Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, Upper Valley, Hueco Tanks, and Loma Linda 653 AM MDT Sun Mar 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * TIMING...Strongest gusts will continue until 10am and then diminish. * WINDS...east winds gusting to 35 to 45 mph will diminish to 10 to 20 mph by late morning. * IMPACTS...Strong winds will make handling of vehicles difficult, especially in cross wind situations. Some blowing dust is possible, though not likely to significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:15 AM MST, 30 minutes earlier.
Area forecast discussion, Mar 11, 4:15 AM MST, 30 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
415 AM MST Sat Mar 11 2017
.SYNOPSIS...
One more very warm day before cooler air spreads in from the east.
Cool front moves in tonight from the east and will bring
noticeably cooler temperatures to the Borderland Sunday, though
highs will actually still be just above normal. This front will
also bring breezy winds overnight, with strong gusts possible
along the west slopes of mountains. The remainder of the new week
should remain dry. After continued mild on Monday, temperatures
will warm back to well above normal mid week.
&&
.DISCUSSION...
The week ahead looks to generally be dry and well above normal
temperatures, although in keeping with March Madness, it looks
like we will see a back door cold front tournament. In the short
term, weak short wave extending from central Utah down to southern
California will move east today over northern New Mexico by late
this afternoon and then east of the area by Sunday morning. This
feature will bring enough high clouds in for partly cloudy
afternoon. However high temperatures will still be some 15 degrees
above normal. Satellite shows first of three back door fronts to
be into eastern New Mexico early this morning, extending from just
east of Carlsbad/Artesia up to Clovis. Models in general
agreement, though the higher res models seem to be a few hours
slower than large scale models. Expect front to reach Sac Mtns
right around sunset, with the front then into the Rio Grande
Valley a few hours after sunset. Some clouds likely with this
front and will put low POPs in for the far eastern zones
overnight. Models also showing airmass becoming unstable, but
decided to leave thunderstorm wording out, thinking the front
mostly arrives after day time heating. Day shift and ponder this
situation and modify if needed. Snow levels will remain high but
did allow a mix of rain/snow above 8500 feet. Big story will be
the winds, with winds generally in the 15-25 mph range. However as
usual, the west slopes of mountains and east-west gaps will see
much higher gusts. Will go with wind advisory for these areas,
with gusts to 45 mph. Also included some blowing dust for the
southern Tularosa Basin and El Paso County as wind trajectories
look right for bringing some White Sands dust southward.
Dry northwest flow will persist Sunday/Monday. Temps will be
noticeably cooler, though still just above normal. A second
weak back door cool front will attempt to push in mid day Monday.
Don't expect significant winds with this front, and temperatures
should remain on the cooler side.
GFS/ECMWF once again diverge after Monday. Broad high pressure
will build over the Desert Southwest, keeping the skies mostly
clear and warming temperatures back well above normal. GFS once
again tries to undercut high with a low moving across northern
Mexico. This would bring some clouds into the area Wed/Thur with
perhaps a few showers possible. ECMWF shows some low pressure
weakness, but much further south with no impact to the area. Given
the recent history, I'm leaning with the ECMWF on this solution.
Both models do bring in one more back door front Friday as upper
flow turns more west.
&&
.AVIATION...Valid 11/12Z-12/12Z...
P6SM SKC-FEW250 through 15Z then SCT-BKN200-250. Light and
variable winds through 15Z before shifting around to the W to NW
5-10KTS. After 02Z...from east to west...winds will begin turning
east/northeast 18-23 kts. Wind gusts to 40 kts along west slopes
of terrain. SCT/BKN cloud decks developing east of the Rio Grand
Valley, with isold BKN080 -SHRA aft 06Z.
&&
.FIRE WEATHER...
One more day of near record highs and very dry conditions before a
back door cold front moves this evening. Expect highs over the
lowlands in the lower to mid 80s again today with minimum
relative humidities in the upper single digits and lower teens.
Front arrives around sunset to the Sacramento Mtns and then into
the Rio Grande Valley approaching midnight. Gusty east winds along
western slopes of mountains overnight. Temperatures to fall about
10-15 degrees Sunday with relative humidities in the 20s and 30s.
Temperatures start to rebound well above normal by Tuesday as
high pressure aloft moves over the Desert Southwest. Min RHs will
fall back to the lower teens. No concerns for critical conditions
developing as winds will remain below criteria.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 85 49 73 47 / 0 0 0 0
Sierra Blanca 83 50 70 49 / 0 0 0 0
Las Cruces 82 46 71 44 / 0 0 0 0
Alamogordo 81 49 68 46 / 0 0 0 0
Cloudcroft 60 32 50 28 / 0 10 0 0
Truth or Consequences 81 46 70 47 / 0 0 0 0
Silver City 76 38 69 39 / 0 0 0 0
Deming 83 50 70 44 / 0 0 0 0
Lordsburg 82 45 73 43 / 0 0 0 0
West El Paso Metro 83 51 72 50 / 0 0 0 0
Dell City 83 41 70 39 / 0 20 0 0
Fort Hancock 87 50 77 48 / 0 0 0 0
Loma Linda 78 43 68 45 / 0 0 0 0
Fabens 85 47 74 43 / 0 0 0 0
Santa Teresa 84 46 72 44 / 0 0 0 0
White Sands HQ 82 55 70 54 / 0 0 0 0
Jornada Range 81 43 71 42 / 0 0 0 0
Hatch 82 48 71 47 / 0 0 0 0
Columbus 86 52 73 46 / 0 0 0 0
Orogrande 81 50 71 49 / 0 0 0 0
Mayhill 74 33 65 32 / 0 10 0 0
Mescalero 70 35 60 31 / 0 10 0 0
Timberon 68 35 56 31 / 0 10 0 0
Winston 76 28 69 29 / 0 0 0 0
Hillsboro 81 39 73 41 / 0 0 0 0
Spaceport 79 43 67 44 / 0 0 0 0
Lake Roberts 78 26 70 25 / 0 0 0 0
Hurley 79 38 70 39 / 0 0 0 0
Cliff 79 31 72 28 / 0 0 0 0
Mule Creek 77 30 70 28 / 0 0 0 0
Faywood 80 41 70 40 / 0 0 0 0
Animas 84 50 75 44 / 0 0 0 0
Hachita 85 48 74 43 / 0 0 0 0
Antelope Wells 83 48 76 44 / 0 0 0 0
Cloverdale 79 42 75 40 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 9 PM MST this evening to 10 AM MDT Sunday for
NMZ411.
TX...Wind Advisory from 9 PM MST this evening to 10 AM MDT Sunday for
TXZ418-420.
&&
17 HefnerHazardous weather outlook, Mar 10, 7:15 AM MST, 21 hours 30 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 715 AM MST Fri Mar 10 2017 NMZ401>417-TXZ418>424-111415- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 715 AM MST Fri Mar 10 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday On Saturday night into Sunday morning we will see strong easterly winds as a back door cold front moves across the region. Strongest winds and gusts will be on the west slopes of area mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.